Pets.ca - Pet forum for dogs cats and humans 

-->

dog acting strange

doret67
October 21st, 2006, 08:16 PM
hello, my dog, pekeneese/pom (5yrs) has been hardly walking today. walks very slow and looks sickly. glassy eyes. tail down. we stopped at a vet clinic and got her some flee medicine and the receptionist gave me one for a large dog because i did'nt know the weight. he said it wouldn't matter if the dog wasn' that weight. could this be some kind of reaction.

Hunter's_owner
October 21st, 2006, 08:27 PM
Well something don't sound right...I'd call the vet back or see a new one.....

Inverness
October 21st, 2006, 08:34 PM
What medication did you buy ? Advantage is said to have little to no side-effects but Revolution does. How much more than the recommended dosage did you give your dog ? And what the *** did this receptionist think ? :confused: I'd make sure she loses her job...

Have you called a vet ?

rainbow
October 21st, 2006, 09:19 PM
The symptoms you described are not symptoms of fleas. Take your dog to the vet for a check-up and post back with the results.

pug lover
October 21st, 2006, 11:30 PM
:eek: :eek: if you were at a vets office then why would they not weigh the dog when it was there to ensure proper dosing?

:shrug: was this at your vet or did you just walk into any vet office?

i would recommend that you contact your vet and make an appointment---SOON:pray: :pray: :pray:

MyBirdIsEvil
October 21st, 2006, 11:44 PM
I agree that you need to take your dog to the vet right away. Glassy eyes and lethargy are serious symptoms no matter what they're linked too, and no one can figure out what's wrong besides a vet.

rainbow
October 25th, 2006, 02:23 AM
Any news? Do you have an update for us? :dog: :fingerscr

OntarioGreys
October 25th, 2006, 07:38 AM
A large dog dose is about 3 times the amount your pup should have recieved.

Advantage (called K9 Advantix in the US) can sometmes cause adverse reactions if your dog had been on some other medications or if you had using a flea collar prior to giving, and some dogs develp seizures from or become ill from.

Bayer agreed to reimburse (almost $500.00). I gave her the K-9 Advantix the a.m. before the reaction, about 20 hours before she had the seizure. The vet bathed her in Dawn, or some degreasing shampoo. She seems fine.



Donna 2/10/04



Thanks so much for the information you placed on the website. I have two cocker spaniels I bought the summer of 2002. I bought the female first, and when she was old enough, treated her with Advantage. I have a repusion for ticks and was determined she would not bring them in my house. About two weeks later, she started having seizures. We took her to the emergency vet and $2,000 later found nothing wrong. They diagnosed epilepsy, which is common for cockers, but not that young. She continued to have seizures for a couple of months as we treated her with pheno barbitol, which made me unhappy. I took her off the medicine after six months because she seemed to be seizure free. Meanwhile, we purchased her brother and decided not to use the Advantage anymore. We diligently picked ticks off, which grossed me out. The next warm season I decided to try Advantix, which deters mosquitoes also, a huge problem in our area. It worked very well and no seizures until this past December. She only had one, not violent, but still scary. This winter I haven't been using anything and am facing spring and a dilemma. I guess you haven't found any solutions either. Someone said wash your dog in tea oil and put herbs in their bed area. (Their bed area is my bed area. I don't want to smell like an Italian dish.) I just wanted to share this info with you for what it's worth. Thanks again for yours.



Jonnie 2/23/04





am writing to you because I am sick thinking that I may have caused my wonderful dog harm.



I have a 14 month old Vizsla who is the light of my life. I have been using K9 Advantix on him since he was a puppy (on the recommendation from our vet). He has been through hell over the last six months, in and out of the hospital with digestive problems (vomiting/diarrhea/severe weight loss) and he just had surgery to remove two histiocytomas from his skin. He has been recovering nicely, finally (but only after many sleepless nights and a huge drain on my bank account) and during his recovery period we did not apply the K9 Advantix and he did not have any problems -- no more vomiting, etc.



Since he was "all better" and he is outside a lot more now that it is summer here, I applied K9 Advantix once again, never thinking that it may have been harmful in the first place. Now my boy is vomiting, is lethargic, and does not have the same appetite as he did a week or so ago (before

I applied it). I bathed him today but I don't think that it helped. I am going out of my mind thinking

that I did this to him and what if all the problems he had all along were the result of applying this supposedly "safe" topical medication. I know most of the articles and posts on your site dealt

with "Biospot", but I believe that K9 Advantix has many of the same ingredients and properties.



Please let me know if you have any specific information regarding this product, and if you have any ideas on where to go from here. I can't afford to lose the most beautiful, loving, and intelligent dog

I have ever seen in my life.



J. May 5/20/04





Biospot has been known to cause seizures which is some cases can result in death and severe irritation to the skin in some dogs

Zodiac fleatrol = a dog became very lethargic stopped eating and drink a couple day later had a grand mal seizure and died


This site has letter after letter from pet owners whose pets had serious side effects from flea meds(all different types) in some cases deaths

http://www.elversonpuzzle.com/biospotlettersv3.html

My parents 4 month old shih tzu puppy came close to dying as a result of wearing a store bought flea collar.